Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Can high thyroid levels increase acrophobia ?

I am having horrible acrophobia . I am 63, take levoxyl for prior graves disease and I have taken 50mm sertaline for 10+yrs. I have had fear of heights all my life but this is so bad that I panic like a baby. Can too much thyroid contribute to this?
Asked On : Fri, 1 Jul 2011
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Acrophobia is a type of anxiety disorder and thyroid abnormalities (both hypo and hyperthyroidism) can aggravate anxiety related problems. The sertraline dose of 50mg, which you are taking for more than 10 years, is on the lower side. Consult your psychiatrist who may consider an increase in dose and also advise you about other non pharmacological methods to overcome anxiety. Do regular deep breathing exercises for relaxation, which may help you in general as well as during 'panicky' situations. Your thyroid problem also needs to be addressed by a specialist.
Answered: Fri, 1 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor